Alert archive / Arkansas / Flash Flood Warnings in 1996
Flash Flood Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 24, 1996, 9:01 AM CST for Howard County, Little River County, Sevier County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 1996, 9:01 AM CST (15:01 UTC)
- Expired
- Nov 24, 1996, 12:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 241459 FFWSHV ARC061-081-133-241800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 901 AM CST SUN NOV 24 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL NOON CST FOR THE FOLLOWING AREAS... IN SOUTHWEST ARKANSAS ...HOWARD COUNTY...LITTLE RIVER COUNTY...SEVIER COUNTY AT 900 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED THAT RAINFALL AMOUNTS TOTALED FROM TWO TO THREE INCHES OVER HOWARD...SEVIER... AND LITTLE RIVER COUNTIES IN SOUTHWEST ARKANSAS WITH ISOLATED AMOUNTS TO NEAR FOUR INCHES OVER WESTERN PARTS OF SEVIER AND LITTLE RIVER COUNTIES. DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP AND SPREAD NORTHEAST AT ABOUT 35 MPH OVER THE SAME GENERAL AREA IN SOUTHWEST ARKANSAS. THE HEAVY RAINFALL WILL CAUSE FLOODING OF STREETS AND ROADS AND LOW WATER CROSSINGS. SOME STREAMS WILL APPROACH BANKFULL AND MAY OVERFLOW INTO LOW AREAS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 3:47 AM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Nov 24, 3:47 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 AM CST SUN NOV 24 1996 THANKS FOR COORD FTW AND NEW. FLASH FLOOD WATCHES FOR TX AND LA COUNTIES/PARISHES...ALSO TO INCLUDE MENTION OF POSSIBLE SEVERE WEATHER. WILL BE A WET...COLD...WINDY FORECAST THIS PERIOD. MODELS SIMILAR IN SOLUTION FROM THE 24/00 UTC RUN WITH MINOR DIFFERENCES IN LOCATIONS OF FRONTAL POSITIONS...MAX UVV...AND SURFACE LOW DEVELOPMENT AND LOCATION THROUGH FORECAST CYCLE BUT NOT MUCH. LIKE TO ETA BEST SINCE A COMPROMISE BETWEEN THE MODELS. FOR SEVERE AND GENERAL THUNDERSTORMS DISCUSSION SEE MKCSWODY1 AND MKCSWODY2. SURFACE ANALYSIS THIS AM (3AM CST) SHOWED A COLD FRONT FROM SE OK FROM NEAR MT HERMAN SOUTH TO NEAR KPRX (PARIS IN NE TX) AND THEN SW ACROSS N CENTRAL TX TO NEAR KACT AND W TX TO NEAR KDRT. OUT AHEAD OF THIS FRONT DEW POINTS ACROSS FA DEW POINTS RANGED FROM NEAR 60 OVER THE EAST TO THE MID 60S OVER THE W SECTIONS OF CWA. SHOWERS AND THUNDERSTORMS WERE OCCURRING ALONG AND NEAR THE FRONT. EARLY THIS AM NORTHERN PARTS OF THE FA WERE IN THE RIGHT REAR QUAD OF 25H JET AND THUNDERSTORMS HAVE BEEN INCREASING IN THIS REGION. LOW TO DEVELOP ALONG SOUTHERN PART OF TX TO MOVE THROUGH S LA TODAY AND TONIGHT AND THEN THROUGH MS EARLY MONDAY WILL PROVIDE ABUNDANT MOISTURE OVER COLD AIR BEHIND SYSTEM WITH RAIN THROUGH PERIOD. SHV 66/40/44 ++8 MLU 68/46/47 8++ SIX
Nearby
Flash Flood Warnings in Arkansas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.